[Home ] [Archive]   [ فارسی ]  
:: Main :: About :: Current Issue :: Archive :: Search :: Submit :: Contact ::
:: Volume 22, Issue 4 (Winter 2021) ::
EBNESINA 2021, 22(4): 60-74 Back to browse issues page
Modeling of the propagation of infectious diseases: mathematics and population
Mahmood Parsamanesh , Majid Erfanian , Abbas Akrami
Department of Mathematics, Faculty of Mohajer, Isfahan Branch, Technical and Vocational University (TVU), Isfahan, Iran , mparsamanesh@tvu.ac.ir
Abstract:   (61 Views)
Background: Mathematical models and computer simulations provide an opportunity to study the behavior of a population by helping to understand the characteristics of the transmission of infectious diseases, determining the trends, and general predictions. This study was aimed to investigate the efforts made to epidemic modeling, especially compartmental models, and how to evaluate vaccination in models.
Materials and methods: This review article was conducted using international databases such as PabMed, Google Scholar, and Science Direct, and with the keywords "epidemiology", "vaccination", "basic reproduction number", and "Covid-19".
Results: A simple epidemic model without birth and death and also a model, including vital cases of natural death, disease-caused death, birth, and even immigration, are studied along with a vaccination program. Moreover, an advanced mathematical model for Covid-19 pandemic is reviewed based on the known aspects of the new coronavirus.
Conclusion: The basic reproduction number was introduced for these models, and it was observed that the behavior of the population is completely determined by this threshold: for those parameter values that this quantity is less than unity, the disease will be wiped out, while when it is greater than unity, the disease will persist in population. In addition, those parameters with most impact on spread of disease can be found by computational  simulations and sensitivity analysis. By managing these parameters, it is possible to significantly reduce the number of infected people, and therefore, control the disease.
Keywords: Epidemiology, Vaccination, Basic reproduction number, COVID-19
Full-Text [PDF 1055 kb]   (4 Downloads)    
Type of Study: Research | Subject: General
Received: 2020/03/7 | Accepted: 2020/08/21 | Published: 2021/03/2
Send email to the article author

Add your comments about this article
Your username or Email:

CAPTCHA


XML   Persian Abstract   Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Parsamanesh M, Erfanian M, Akrami A. Modeling of the propagation of infectious diseases: mathematics and population. EBNESINA. 2021; 22 (4) :60-74
URL: http://ebnesina.ajaums.ac.ir/article-1-854-en.html


Volume 22, Issue 4 (Winter 2021) Back to browse issues page
ابن سینا EBNESINA
Persian site map - English site map - Created in 0.05 seconds with 30 queries by YEKTAWEB 4269